Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 159, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2020, 4:08 PM CDT for Bexar County, Wilson County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2020, 4:08 PM CDT (21:08 UTC)
- Expired
- May 26, 2020, 4:53 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 39 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:22 PM CDT | HAIL 1.25 | 4 Sse Converse, TX | MOSTLY NICKEL TO QUARTER SIZED HAIL, WITH THE LARGEST HAILSTONES UP TO HALF DOLLAR SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted.
835
WUUS54 KEWX 262108
SVREWX
TXC029-493-262215-
/O.NEW.KEWX.SV.W.0159.200526T2108Z-200526T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
408 PM CDT Tue May 26 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Wilson County in south central Texas...
Southeastern Bexar County in south central Texas...
* Until 515 PM CDT.
* At 407 PM CDT, a severe thunderstorm was located over Kirby, or
near Live Oak, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
San Antonio, Schertz, Randolph AFB, Kirby, Alamo Heights,
Windcrest, Terrell Hills, St. Hedwig, Elmendorf, La Vernia, China
Grove, Calaveras Lake, Converse, Martinez, Parita, Sayers and
Adkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2948 9847 2953 9825 2941 9813 2939 9813
2939 9812 2938 9812 2937 9811 2938 9810
2931 9803 2920 9833
TIME...MOT...LOC 2107Z 342DEG 7KT 2947 9835
HAIL...1.00IN
WIND...60MPH
$$
MO3 follow-up statements
434
WWUS54 KEWX 262120 RRA
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
420 PM CDT Tue May 26 2020
TXC029-493-262215-
/O.CON.KEWX.SV.W.0159.000000T0000Z-200526T2215Z/
Wilson TX-Bexar TX-
420 PM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN WILSON AND SOUTHEASTERN BEXAR COUNTIES...
At 420 PM CDT, a severe thunderstorm was located near Kirby, or near
Randolph AFB, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
San Antonio, Schertz, Kirby, St. Hedwig, Elmendorf, La Vernia, China
Grove, Calaveras Lake, Converse, Martinez, Parita, Sayers and Adkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2947 9841 2950 9823 2941 9813 2939 9813
2939 9812 2938 9812 2937 9811 2938 9810
2931 9803 2920 9833
TIME...MOT...LOC 2120Z 315DEG 9KT 2945 9832
HAIL...1.00IN
WIND...60MPH
$$
MO220
WWUS54 KEWX 262133
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
433 PM CDT Tue May 26 2020
TXC029-493-262215-
/O.CON.KEWX.SV.W.0159.000000T0000Z-200526T2215Z/
Wilson TX-Bexar TX-
433 PM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN WILSON AND SOUTHEASTERN BEXAR COUNTIES...
At 432 PM CDT, a severe thunderstorm was located over St. Hedwig, or
7 miles south of Randolph AFB, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
St. Hedwig, Elmendorf, La Vernia, Adkins, Sayers and Parita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2944 9832 2947 9820 2941 9813 2939 9813
2939 9812 2938 9812 2937 9811 2938 9810
2931 9803 2922 9828
TIME...MOT...LOC 2132Z 303DEG 12KT 2942 9825
HAIL...1.00IN
WIND...60MPH
$$
MO359
WWUS54 KEWX 262153
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
453 PM CDT Tue May 26 2020
TXC029-493-262202-
/O.CAN.KEWX.SV.W.0159.000000T0000Z-200526T2215Z/
Wilson TX-Bexar TX-
453 PM CDT Tue May 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WILSON AND
SOUTHEASTERN BEXAR COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 2944 9832 2947 9820 2941 9813 2939 9813
2939 9812 2938 9812 2937 9811 2938 9810
2931 9803 2922 9828
TIME...MOT...LOC 2151Z 342DEG 7KT 2938 9824
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:51 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 26, 2:51 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 251 PM CDT Tue May 26 2020 .SHORT TERM (Tonight through Wednesday Night)... Drier air has worked into the area, and as we all recover from the wet pattern over the past several days. This afternoon and evening should remain mostly dry and uneventful. Temperatures reach the low 80s this afternoon, and low to mid 60s tonight. Tomorrow is a different story as the low that spins over Texas, and drifts slightly east, leaving the area under northwestern flow aloft. With eventual southerly flow at the surface, shear values increase to greater than 60kts. As high shear and vorticity propagate around the low, South Central Texas is under the threat for severe storms, yet again. Moderate instability across the region upwards of 2200J/kg of CAPE, as the daytime further destabilizes the atmosphere. Based on these factors, the Storm Prediction Center has the northeastern portion of our CWA, including the Austin metro area, in an enhanced risk for tomorrow evening. San Antonio's metro area, in the slight risk area, will also have to be vigilant with evolving weather conditions. Initial development may start out as discrete cells in the Hill Country, where very large hail will be the main threat. Should these cells congeal as they progress and become more linear, damaging wind will become the main threat, though the chance for large hail still exists. Also, given the amount of shear generated, tornadoes may be possible. Activity should progress overnight, tomorrow night before dissipating. Overnight lows that night will be in the upper 60s. && .LONG TERM (Thursday through Tuesday)... North flow will continue on the backside of the upper low on Thursday with a continued chance of isolated showers and storms. Overall coverage is not expected to be too high. The slight chance of rain will shift to the south and southwest counties for Friday through Sunday as moisture becomes a bit scoured for the remainder of the area as the upper low departs and ridging begins to build back into the region. The ridge is expected to center over the region Monday/Tuesday with dry weather expected across the entire area. Temperatures will be in the 80s and lower 90s for most of the extended forecast period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 87 67 87 66 / - 40 60 20 10 Austin Bergstrom Intl Airport 62 87 66 87 66 / - 40 60 20 10 New Braunfels Muni Airport 63 88 66 88 66 / - 40 50 20 10 Burnet Muni Airport 62 85 64 85 63 / - 50 60 10 10 Del Rio Intl Airport 67 95 71 93 70 / - - 0 - 20 Georgetown Muni Airport 62 87 65 85 65 / - 50 70 10 10 Hondo Muni Airport 62 90 68 92 68 / - - 20 10 20 San Marcos Muni Airport 63 87 65 88 66 / - 40 50 20 10 La Grange - Fayette Regional 65 86 67 88 68 / - 40 50 20 10 San Antonio Intl Airport 67 89 68 90 68 / - 20 50 20 20 Stinson Muni Airport 65 90 69 90 69 / - 10 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...YBVP Long-Term...Hampshire Decision Support...BMW
Hazardous weather outlook, May 26, 2:44 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 244 PM CDT Tue May 26 2020 TXZ171>173-183>194-202>209-217>225-228-271945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 244 PM CDT Tue May 26 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered severe thunderstorms are possible Wednesday afternoon and evening for much of the region, primarily for locations along and north of Interstate 10. Very large hail, damaging wind gusts, and an isolated or two will all be possible. Locally heavy rainfall is also possible. There is a marginal risk for severe storms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and evening.
In the hours before
Local storm report, May 26, 2:18 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
218 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG 3 ESE GREY FOREST 29.59N 98.64W
05/24/2020 BEXAR TX NWS STORM SURVEY
DELAYED REPORT FROM SUNDAY MAY 24...SEVERAL
HOMES OFF GREY FOX SUSTAINED ROOF DAMAGE
FROM STRONG THUNDERSTORM WINDS. FENCES WERE
ALSO OBSERVED TO BE DAMAGED.
&&
PAYSpecial weather statement, May 26, 3:22 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
322 PM CDT Tue May 26 2020
TXZ194-262115-
Lee TX-
322 PM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 415
PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lexington, Dime Box, Tanglewood, Fedor, Lake Somerville State Park &
Trailway, Leo, Old Dime Box and Blue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3026 9668 3033 9714 3048 9712 3052 9703
3054 9693 3049 9690 3046 9690 3046 9688
3043 9687 3043 9685 3039 9679 3032 9674
3032 9669 3029 9665
TIME...MOT...LOC 2022Z 274DEG 14KT 3042 9701
MOLocal storm report, May 26, 3:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL LEXINGTON 30.42N 97.00W
05/26/2020 E0.88 INCH LEE TX BROADCAST MEDIA
&&
BMWSpecial weather statement, May 26, 3:44 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
344 PM CDT Tue May 26 2020
TXZ205-207-221-262145-
Guadalupe TX-Bexar TX-Wilson TX-
344 PM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...
NORTHWESTERN WILSON AND NORTHEASTERN BEXAR COUNTIES UNTIL 445 PM
CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Live Oak, moving southeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Universal City, Live Oak,
Selma, San Antonio Int Airport, Randolph AFB, Kirby, Alamo Heights,
Windcrest, Terrell Hills, St. Hedwig, La Vernia, China Grove, Marion,
Santa Clara, New Berlin and Zuehl.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2954 9853 2962 9834 2959 9831 2962 9825
2953 9788 2925 9825
TIME...MOT...LOC 2043Z 308DEG 13KT 2952 9833
MOSpecial weather statement, May 26, 3:47 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
347 PM CDT Tue May 26 2020
TXZ193-194-209-262130-
Bastrop TX-Fayette TX-Lee TX-
347 PM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...
SOUTHEASTERN LEE AND NORTH CENTRAL FAYETTE COUNTIES UNTIL 430 PM
CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paige, or 12 miles northeast of Bastrop, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Giddings, Paige, Circle D-KC Estates, Camp Swift, Serbin, Northrup,
McDade, Loebau, Rabbs Prairie, Warda, Hills, Winchester, Lincoln,
Manheim and Bastrop State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3017 9679 3016 9679 2992 9691 3019 9734
3032 9731 3027 9673
TIME...MOT...LOC 2046Z 281DEG 20KT 3023 9716
PLATTLocal storm report, May 26, 3:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
355 PM CDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 NNW LIVE OAK 29.59N 98.35W
05/26/2020 E0.50 INCH BEXAR TX PUBLIC
MAINLY PEA SIZED HAIL, BUT A FEW HAILSTONES
WERE UP TO ONE-HALF INCH IN DIAMETER AT
NACOGDOCHES ROAD AND LOOP 1604.
&&
EMPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:08 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 67 min |
| May 25, 7:16 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 59 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 52 min |
| May 25, 7:51 PM CDT | Special Weather Statement | EWX | Edwards | 39 min |
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 14 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 40 min |
| May 25, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| May 25, 8:40 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| May 25, 8:53 PM CDT | Special Weather Statement | EWX | Medina | 52 min |
| May 25, 8:55 PM CDT | Special Weather Statement | EWX | Edwards | 50 min |
| May 25, 9:25 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Medina | 3 hr |
| May 25, 9:28 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| May 25, 9:30 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| May 25, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 36 min |
| May 25, 9:42 PM CDT | Special Weather Statement | EWX | Bexar | 48 min |
| May 25, 10:35 PM CDT | Special Weather Statement | EWX | Atascosa, Wilson | 40 min |
| May 25, 10:38 PM CDT | Special Weather Statement | EWX | Uvalde | 52 min |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 34 min |
| May 25, 11:18 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes | 42 min |
| May 25, 11:36 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 39 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 52 min |
| May 26, 12:00 AM CDT | Special Weather Statement | EWX | Goliad | 30 min |
| May 26, 12:08 AM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 52 min |
| May 26, 12:21 AM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes, Wilson | 3 hr |
| May 26, 12:26 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 22 min |
| May 26, 12:44 AM CDT | Special Weather Statement | EWX | Atascosa | 46 min |
| May 26, 12:50 AM CDT | Special Weather Statement | EWX | Wilson | 40 min |
| May 26, 12:55 AM CDT | Special Weather Statement | EWX | Dimmit | 50 min |
| May 26, 6:44 AM CDT | Special Weather Statement | EWX | Blanco | 46 min |
| May 26, 7:29 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| May 26, 7:38 AM CDT | Special Weather Statement | EWX | Real | 52 min |
| May 26, 7:56 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 39 min |
| May 26, 8:02 AM CDT | Special Weather Statement | EWX | Hays | 43 min |
| May 26, 8:39 AM CDT | Special Weather Statement | EWX | Travis | 36 min |
| May 26, 3:22 PM CDT | Special Weather Statement | EWX | Lee | 53 min |
| May 26, 3:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 61 min |
| May 26, 3:47 PM CDT | Special Weather Statement | EWX | Lee | 43 min |
| May 26, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 47 min |
| May 26, 4:48 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 44 min |
| May 26, 4:54 PM CDT | Special Weather Statement | EWX | Wilson | 51 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.